Chaos in a simple deterministic queueing system

Feichtinger G, Hommes CH, & Herold W (1994). Chaos in a simple deterministic queueing system. Mathematical Methods of Operations Research 40 (1): 109-119. DOI:10.1007/BF01414032.

Full text not available from this repository.

Abstract

We present a simple discrete-time deterministic queueing model, with one server and two queueing lines. The input rates of both queues are constant and their sum equals the server-capacity. In each time period the server has to decide how much time to spend on each of the two queues. The servers decision rule is a nonlinear, but increasing function of the difference between the two queue-lengths. We investigate how the dynamical behaviour of the queue-lengths and the service process depend on the steepness of the decision function and the ratio of the input rates of the two queues. We show that if the decision function is steep, then for many input-ratios chaotic dynamics occurs.

Item Type: Article
Research Programs: World Population (POP)
Bibliographic Reference: Mathematical Methods of Operations Research; 40(1):109-119 (March 1994)
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:03
Last Modified: 26 Feb 2016 10:15
URI: http://pure.iiasa.ac.at/3865

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313